Georgia, 2011Damaging Winds in Georgia, June 22, 2011
June 22, 2011 · NWS FFC · 10 events in 10 counties and zones
S. from the western Ohio and Tennessee Valleys to the eastern Ohio and Tennessee Valleys and the Mid-Atlantic.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $158,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous closed upper low continued to move across the mid-latitudes of the U.S. from the western Ohio and Tennessee Valleys to the eastern Ohio and Tennessee Valleys and the Mid-Atlantic. A deep surface low, associated with the upper low, was moving through the Great Lakes with a cold front extending southwest from the surface low into Oklahoma. This synoptic pattern prompted repeated development of convective complexes, which traversed the region during this time frame. A well organized squall line moved into western Georgia from Alabama during the mid-afternoon and traversed much of north Georgia through the early evening. Widespread damaging winds were observed with this highly organized convective system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 22, 1:51 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 22, 1:51 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT WED JUN 22 2011
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LATEST WIDE ANGLE VIEW OF THE MSAS ANALYSIS OF THE EASTERN HALF
OF THE UNTIED STATES SHOWS A DEEP EARLY SUMMER LOW PRESSURE SYSTEM
OVER THE NORTHERN PLAINS. THIS IS A LARGE AND SPRAWLING SYSTEM
WHICH HAS SUPPRESSED WEAK SURFACE HIGH WELL SOUTHWARD OVER THE
SOUTHERN PENINSULA OF FLORIDA. THIS HAS LEFT THE STATE WITHIN TWO
REGIMES...ONE INFLUENCED BY AFOREMENTIONED LOW WITH ADDITIONAL UPPER
ENERGY PROMOTING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY OVER
NORTH AND MOST OF CENTRAL GA. ELSEWHERE...VESTIGES OF MID AND
UPPER LEVEL HIGH REMAIN THE DOMINANT FEATURES AND SHOULD SHUNT
MAJORITY OF THE ACTIVITY NORTHWARD IN THE VERY SHORT TERM.
WITH AFOREMENTIONED SETUP...A SHARP GRADIENT TO POPS IS REQUIRED
AND INHERITED FORECAST INITIALIZES THIS ASPECT OF THE FORECAST
NICELY. THE ONLY ADJUSTMENT NEEDED FROM THE OUTSET IS TO SHIFT THE
ZONE OF CATEGORICAL POPS SOUTHWARD BASED ON LATEST TRENDS OF AN
ORGANIZED LINE EMANATING OUT OF CENTRAL ALABAMA. THUS
FAR...ACTIVITY HAS BEEN FEEDING OFF A ZONE OF ENHANCED MIXED LAYER
CAPE...BUT ONLY ON THE ORDER OF 1500 TO 2000 J/KG...MODEST FOR
THIS TIME YEAR. THEREFORE...SYNOPTIC LIFT IS PRODUCING WIDESPREAD
ACTIVITY BUT LACK OF STRONG INSTABILITY IS THUS FAR LIMITING
ROBUST UPDRAFTS.
THE MAIN CONCERN AT THIS POINT IS FOR LOCATIONS OUTSIDE OF
IMMINENT RAINFALL AS TEMPERATURES TO THE EAST ESPECIALLY HAVE
ALREADY SURPASSED AFTERNOON HIGH PROJECTIONS OF THE MODELS BY 3 TO
5 DEGREES. THIS SHOULD ADD INSTABILITY TO THESE LOCATIONS INTO THE
LATE AFTERNOON PRIOR TO THE ARRIVAL OF THE CONVECTION. AS FAR AS
WIND SHEAR IS CONCERNED...HIGHER BULK SHEAR VALUES REMAIN WELL
NORTH OF THE AREA BUT SOME ENHANCED LOW LEVEL HELICITY IS NOTED
ALONG THE GA/TN BORDER AND WILL BEAR WATCHING AS CONVECTIVE
PROCESSES INCREASE THIS AFTERNOON. STILL ANTICIPATE WINDS AND TO A
LESSER EXTENT HAIL TO BE THE MAIN CONCERNS.
EXPECT ACTIVITY TO LINGER INTO THE FIRST PART OF THE OVERNIGHT AS
MOISTURE AXIS SINKS SOUTHWARD ACROSS THE STATE. SHOULD SEE JUST
ENOUGH CLEARING FOR THU MORNING TO ALLOW INSTABILITY TO BUILD OVER
CENTRAL AND SOUTH GA. AXIS OF DEEPEST MOISTURE WILL CONTINUE TREK
SOUTHWARD DURING THE DAY AND WILL FAVOR A SOUTHERN SOLUTION FOR
HIGHEST POPS (60 PERCENT) FROM ATL SOUTHWARD.
WILL BE IN A BONAFIDE FULL SCALE EAST COAST UPPER TROUGH BY FRIDAY
BUT MAIN SHORTWAVE ENERGY TRANSPORT WILL BE NORTH OF THE AREA. IN
ADDITION...MOISTURE DEPTH WILL BE DECREASING ALLOWING FOR FEWER
STORMS. THAT SAID...ANY STORMS THAT DO FORM COULD PRODUCE LARGE
HAIL GIVEN INCREASED MID LEVEL SHEAR AND TEMPS AT 500 MB
DECREASING TO -10C.
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...VARIOUS SHORTWAVES TO
DIVE IN ON THE EASTERN PERIPHERY OF DEVELOPING UPPER RIDGE...THE
STRONGEST OF WHICH ARRIVES MONDAY. RIDGE BEGINS TO BUILD BACK IN BY
TUESDAY WITH DECREASING RAIN CHANCES AND WARMING TEMPS. CURRENT
EXTENDED HAS A GOOD HANDLE ON THIS AND NO CHANGES PLANNED.
&&
.AVIATION...
18Z UPDATE...
MAIN FORECAST ISSUE THIS PERIOD WILL BE TIMING OF CONVECTION
EXPECTED ACROSS THE TAF SITES. BASED UPON LATEST RADAR TRENDS...
SHOWERS ARE DEVELOPING AROUND ATL WITH CONVECTION IN THE AREA BY
20Z. COULD SEE A THUNDERSTORM OVER ATL BETWEEN 2Z AND 01Z. WINDS
WILL REMAIN SOUTHWEST THROUGH THE PERIOD AS SURFACE HIGH REMAINS
OVER FL. INCREASED MOISTURE WILL LOWER CIGS ACROSS MUCH OF THE
AREA THURSDAY MORNING...FLIRTING WITH IFR CONDITIONS.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON WIND SPEEDS/DIRECTION AND VISIBILITY.
MEDIUM TO HIGH CONFIDENCE ON CONVECTION TIMING.
MEDIUM CONFIDENCE ON CIGS.
12
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 88 71 92 / 50 30 20 40
ATLANTA 71 87 71 89 / 50 30 30 40
BLAIRSVILLE 65 82 65 83 / 60 40 30 40
CARTERSVILLE 69 87 68 90 / 50 40 30 40
COLUMBUS 72 89 71 92 / 40 50 20 40
GAINESVILLE 70 86 69 89 / 60 40 30 40
MACON 74 90 71 94 / 30 50 20 30
ROME 69 88 69 91 / 50 40 30 40
PEACHTREE CITY 69 86 68 90 / 40 30 20 40
VIDALIA 76 92 73 93 / 20 40 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DEESE
Hazardous weather outlook, Jun 22, 11:27 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1227 PM EDT WED JUN 22 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1227 PM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
MAY BE SEVERE ACROSS NORTHWEST GEORGIA THIS AFTERNOON AND
EVENING.
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER NORTH FLORIDA AND SOUTH GEORGIA WILL
KEEP A MOIST SOUTHWESTERLY FLOW ACROSS MUCH OF NORTH AND CENTRAL
GEORGIA.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND CLOUD
TO GROUND LIGHTNING.
.DISCUSSION...
A LARGE UPPER TROUGH WILL DEEPEN INTO THE MID MISSISSIPPI VALLEY
THROUGH TONIGHT. THIS WILL CREATE AN AREA OF MODERATE INSTABILITY
AND STRONG SHEAR ACROSS PORTIONS OF THE SOUTHEAST...INCLUDING
NORTHWEST GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL GEORGIA BY LATE THIS
AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY BECOME SEVERE
MAINLY ALONG AND NORTH OF A LINE FROM HAMILTON TO WARRENTON THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 22, 1:49 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT WED JUN 22 2011
GAZ052-053-066-067-221930-
249 PM EDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 330 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND FRANKLIN TO SMITHS CROSSROAD...
MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 330 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANNONVILLE...HILLCREST...LONG CANE...ABBOTTSFORD...PIEDMONT
HEIGHTS...WARES CROSSROADS...WEST POINT...LAGRANGE...GLENN...
WARESVILLE...TEXAS...BAUGHS CROSSROADS...FRANKLIN...SMITHS CROSSROAD
AND LOUISE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3345 8465 3322 8454 3290 8455 3287 8519
3328 8526
TIME...MOT...LOC 1847Z 255DEG 30KT 3323 8509 3312 8503
3295 8503Special weather statement, Jun 22, 1:56 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT WED JUN 22 2011
GAZ031-041>044-052-053-221930-
256 PM EDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN PAULDING...CARROLL...COWETA...DOUGLAS...HARALSON...HEARD AND
FULTON COUNTIES UNTIL 330 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TALLAPOOSA TO ROOSTERVILLE...MOVING EAST AT
25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PAULDING...CARROLL...COWETA...DOUGLAS...HARALSON...HEARD AND
FULTON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE FROLONA...ROOSTERVILLE...EPHESUS...BLACKJACK
MOUNTAIN...TYUS...BOWDON JUNCTION...JOHN TANNER STATE PARK...
BOWDON...MOUNT ZION...WACO...TALLAPOOSA...CENTRALHATCHEE...
BUCHANAN...FELTON AND ROOPVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3391 8520 3390 8505 3395 8505 3395 8504
3396 8474 3394 8472 3381 8473 3380 8470
3345 8466 3328 8526 3379 8538 3383 8537
3390 8538
TIME...MOT...LOC 1856Z 251DEG 21KT 3375 8521 3365 8513
3341 8514Special weather statement, Jun 22, 2:27 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT WED JUN 22 2011
GAZ030>033-041>044-052>054-056-057-066>068-078-079-089-090-222000-
327 PM EDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TROUP...TALBOT...SPALDING...POLK...PIKE...PAULDING...MUSCOGEE...
MERIWETHER...CARROLL...CHATTAHOOCHEE...COBB...COWETA...DOUGLAS...
FAYETTE...HARALSON...HARRIS...HEARD...HENRY AND FULTON COUNTIES UNTIL
400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR CEDARTOWN TO DOUGLASVILLE...NEWNAN
AND COLUMBUS...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...TALBOT...SPALDING...POLK...PIKE...PAULDING...
MUSCOGEE...MERIWETHER...CARROLL...CHATTAHOOCHEE...COBB...COWETA...
DOUGLAS...FAYETTE...HARALSON...HARRIS...HEARD...HENRY AND FULTON
COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE ATLANTA...FORT BENNING/LAWSON ARMY AIR FIELD...
COLUMBUS...NEWNAN...DOUGLASVILLE...CARROLLTON...ZEBULON...
TALBOTTON...LAGRANGE...GREENVILLE AND FAYETTEVILLE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3394 8525 3408 8472 3407 8465 3368 8444
3336 8440 3335 8439 3344 8435 3325 8429
3299 8438 3297 8453 3283 8443 3255 8453
3249 8466 3231 8466 3227 8490 3232 8501
3243 8497 3264 8510 3311 8496 3337 8500
TIME...MOT...LOC 1922Z 254DEG 27KT 3393 8500 3344 8474
3316 8467 3231 8496Special weather statement, Jun 22, 2:51 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED JUN 22 2011
GAZ031>033-043>046-053>057-222030-
351 PM EDT WED JUN 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN SPALDING...ROCKDALE...PAULDING...COBB...COWETA...DEKALB...
DOUGLAS...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 430 PM
EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND DALLAS TO MABLETON AND
FAYETTEVILLE...MOVING NORTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS SPALDING...ROCKDALE...PAULDING...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES
THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MARIETTA...ATLANTA...DECATUR...MCDONOUGH...GRIFFIN...
CONYERS...KENWOOD...TYRONE...DIGBEY...SANDTOWN...CAMPBELLTON...UNION
CITY...PALMETTO...FAIRBURN...FAYETTEVILLE...SANDY CREEK...BROOKS...
STARRS MILL...PEACHTREE CITY...CANNONGATE AND SENOIA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3408 8483 3407 8442 3417 8435 3419 8426
3411 8426 3405 8410 3399 8420 3400 8425
3392 8426 3377 8407 3378 8398 3374 8392
3365 8393 3352 8405 3345 8393 3319 8437
3319 8449 3328 8465 3369 8491 3400 8496
TIME...MOT...LOC 1949Z 237DEG 30KT 3400 8479 3385 8455
3345 8440 3325 8442Thunderstorm Wind, Cherokee
- When
- June 22, 3:12 PM EST to 3:35 PM EST
- Where
- Cherokee County, 4 mi W of Woodstock to 3 mi N of Canton
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $55,000
- Reported by
- Emergency Manager
- Coordinates
- 34.100, -84.590
The Cherokee County Emergency Management Director reported that a large tree was down on a home four miles west of Woodstock, causing damage to the structure. A power line was down three miles north of Canton, and two to three trees were down in the southeast part of the county, near Hickory Flat. The emergency manager measured the wind gusts at 41 mph in Canton.
Thunderstorm Wind, De Kalb
- When
- June 22, 3:13 PM EST to 3:28 PM EST
- Where
- De Kalb County, 0.69 mi S of Henrico to 0.9 mi NW of Stone Mt Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- County Official
- Coordinates
- 33.660, -84.330
The DeKalb County 911 Center reported that at least two large trees and more than six power lines were down across the county. At least one home on Dahlia Drive, three miles east-southeast of Decatur, sustained damage from a fallen tree. Power lines were down on McClendon Drive and a tree was down on U.S. Highway 78 near Mountain Industrial Boulevard. A trained spotter recorded a wind gust of 60 mph at 415 pm EDT near Gresham Park.
Thunderstorm Wind, Fulton
- When
- June 22, 3:13 PM EST to 3:26 PM EST
- Where
- Fulton County, 5 mi W of College Park to 8 mi NNE of Atlanta
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.650, -84.517
The Fulton County Emergency Management Director reported that power lines were down across many areas of the county. The worst damage was in the area approximately six miles south-southeast of Atlanta near Hapeville, Lakewood Park, and Grant Park.
Thunderstorm Wind, Douglas
- When
- June 22, 3:26 PM EST to 3:44 PM EST
- Where
- Douglas County, Hannah to Lithia Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -84.870
The Douglas County Emergency Management Director reported that strong thunderstorm winds blew a number of shingles off the Douglas County High School. In addition, three trees were blown down on North Burnt Hickory Road and another tree was down at the intersection of Post and Poole Roads.
Thunderstorm Wind, Gwinnett
- When
- June 22, 3:30 PM EST to 4:05 PM EST
- Where
- Gwinnett County, 3.7 mi S of Lilburn to 5.4 mi NE of Hog Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 33.827, -84.130
The Gwinnett County 911 Center reported that at least six trees and five power lines were down, especially in the western half of the county. WSR-88D base velocity data suggests that strong winds likely continued across the entire county as a strong gust front associated with a line of thunderstorms.
Thunderstorm Wind, Walton
- When
- June 22, 3:49 PM EST to 4:22 PM EST
- Where
- Walton County, 5.5 mi NNW of Walnut Grove to Gratis
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.803, -83.887
The Walton County Emergency Management Director reported that a few trees and power lines were down across mainly the northern half of the county, especially in the Campton area.
Thunderstorm Wind, Barrow
- When
- June 22, 4:07 PM EST to 4:20 PM EST
- Where
- Barrow County, 5.5 mi WNW of Bethlehem to 5 mi NNE of Statham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- County Official
- Coordinates
- 33.961, -83.809
The Barrow County 911 Center reported that several trees and power lines were down across the county. The most concentrated damage was noted between Auburn, Carl, and Winder in the northwest part of the county.
Thunderstorm Wind, Oconee
- When
- June 22, 4:20 PM EST to 4:40 PM EST
- Where
- Oconee County, North High Shoals to 2.7 mi ENE of Watkinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- County Official
- Coordinates
- 33.830, -83.500
The Oconee County 911 Center reported that several trees and power lines were down throughout the county. Among other locations, trees were down on Moores Mill, Ridgeway and power lines were down on Malcolm Bridge, and Lenru Roads.
Thunderstorm Wind, Jackson
- When
- June 22, 4:49 PM EST to 4:53 PM EST
- Where
- Jackson County, Apple Vly to 1 mi E of Commerce
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 34.170, -83.500
The Jackson County 911 Center reported that two trees were down on two different power lines in the northeast part of the county near Apple Valley and Commerce.
Thunderstorm Wind, Madison
- When
- June 22, 4:53 PM EST to 4:55 PM EST
- Where
- Madison County, Colbert
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.030, -83.220
The Madison County 911 Center reported that a tree was down on a power line in Colbert.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 22, 20111 death · 2 injured · $100,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flood in Kentucky, June 22, 2011$800,000 · EF2 · 8 events
- Heavy Rain in New York, June 22, 20111 death · 1 event
- Flash Flooding in North Dakota, June 22, 2011$6.0 million · 2 events
- Flood and Hail in Michigan, June 22 to 23, 20111 injured · $129,000 · 1.75 in hail · 38 events
- Flooding in California, June 22 to 25, 2011$77,000 · 4 events
- Flash Flood and Damaging Wind in Texas, June 22 to 23, 2011$40,000 · 57 kt wind · 7 events
- Damaging Winds in Alabama, June 22, 2011$36,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Alabama, June 22 to 24, 2011$29,000 · 1 in hail · 8 events
- Hail and Damaging Winds in North Carolina, June 22, 2011$24,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 22, 2011$27,000 · EF0 · 4 events
- Damaging Winds in Pennsylvania, June 22, 2011$25,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326773, 326746, 326755, 326736, 326757, 326760, 326765, 326770, 326768, 326769.